Alert archive / Rhode Island / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

July 24, 2012Providence County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Jul 24, 2012, 8:49 PM EDT for Providence County, Rhode Island. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 8:49 PM EDT (00:49 UTC)
Expired
Jul 24, 2012, 9:30 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA

County Providence County, RI

The radar

The Boston radar (KBOX), 42 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 9:00 PM EDTTSTM WND GST 61Glocester, RIHAM RADIO
Jul 24, 9:00 PM EDTHAIL 0.75Glocester, RIHAM RADIO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
-87 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WWUS81 KBOX 250049
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
849 PM EDT TUE JUL 24 2012

CTZ004-MAZ012-RIZ001-002-250130-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER
MA-WINDHAM CT-
849 PM EDT TUE JUL 24 2012

AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 4 MILES WEST OF BURRILLVILLE...OR ABOUT 7 MILES
NORTHEAST OF PUTNAM...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BURRILLVILLE...FOSTER...
  GLOCESTER...SMITHFIELD...SCITUATE AND NORTH PROVIDENCE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4185 7140 4174 7169 4195 7192 4207 7177

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 8:44 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 24, 8:44 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
844 PM EDT TUE JUL 24 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME
LOCALLY STRONG TO SEVERE TO THE REGION INTO EARLY THIS EVENING. HIGH
PRESSURE BRINGS A RETURN TO DRY...WARM AND LESS HUMID WEATHER FOR
WEDNESDAY. A FRONTAL BOUNDARY WILL THEN STALL ACROSS THE REGION LATE
THIS WEEK INTO THE WEEKEND...BRINGING ROUNDS OF SCATTERED SHOWERS
AND THUNDERSTORMS. CONDITIONS LOOK TO GRADUALLY IMPROVE EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 4 AM WEDNESDAY MORNING/...

840 PM UPDATE...
POTENT SHORTWAVE/COLD POOL ALOFT CONTINUED TO RESULT IN SCATTERED
SHOWERS AND EVEN A FEW ISOLATED THUNDERSTORMS AT MID
EVENING...DESPITE THE LOSS OF DAYTIME HEATING.  WE DO EXPECT THIS
ACTIVITY TO FINALLY DISSIPATE OVER THE NEXT SEVERAL HOURS AS DRIER
AIR CONTINUES TO WORK DOWN FROM THE NORTH...ELIMINATING THE
REMAINING INSTABILITY.

OTHERWISE...EXPECT SKIES TO BECOME MOSTLY CLEAR AFTER MIDNIGHT WITH
PATCHY FOG DEVELOPING IN THE TYPICALLY PRONE LOCATIONS.  LOW
TEMPERATURES SHOULD RANGE FROM THE LOWER TO MIDDLE 50S ACROSS
SOUTHWEST NH/WESTERN MA...TO MAINLY BETWEEN 60 AND 65 ELSEWHERE.

&&

.SHORT TERM /4 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WED...

A GEM OF A DAY AND PROBABLY THE PICK OF THE WEEK AS DEEP LAYER RIDGE
BUILDS OVER NEW ENGLAND. A REFRESHING NNW WIND UP TO 25 MPH DURING
THE MORNING WILL EASE IN THE AFTN. 850 TEMPS AROUND +11C COMBINED
WITH MIXING TO 800 MB ALONG WITH SOME DOWNSLOPE WIND WILL YIELD
HIGHS IN THE LOW TO MID 80S IN THE COASTAL PLAIN...SLIGHTLY COOLER
HIGHER TERRAIN AND CAPE COD AND ISLANDS WITH NNW WIND.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

* STRONG THUNDERSTORMS POSSIBLE THURSDAY
* ACTIVE WEATHER WILL CONTINUE INTO THE WEEKEND
* POSSIBLE CLEARING AND IMPROVING WEATHER BY THE BEGINNING OF NEXT
WEEK

DETAILS...

MODELS/PATTERN...
MODELS IN GENERAL AGREEMENT FOR THIS PERIOD...MINUS A FEW MESOSCALE
DIFFERENCES. UPPER LEVEL LOW OVER HUDSON BAY WILL KEEP AN ACTIVE
WEATHER PATTERN FOR THE REGION. THE GFS IS A LITTLE MORE PROGRESSIVE
AND AMPLIFIED THAN THE ECMWF...ESP INTO NEXT WEEK. HOWEVER OVERALL
PATTERN REMAINS THE SAME. ZONAL FLOW ALOFT WILL HAVE A SHORTWAVE
MOVE THROUGH IT EARLY THURSDAY MORNING...WITH ANOTHER SHORTWAVE
RIGHT BEHIND IN THE AFTERNOON. SLIGHT RIDGING BY FRIDAY AM FOLLOW BY
STOUT TROUGH OVER THE REGION UNTIL MONDAY.

WEDNESDAY NIGHT INTO THURSDAY...
DRY FORECAST TO START...HOWEVER MODELS ARE HINTING AT A POSSIBLE MCS
MOVING THROUGH THE REGION EARLY THURSDAY MORNING. BEST TIMING FOR
SNE WOULD BE AROUND 12Z. STILL PLENTY OF TIMING WITH THIS SCENARIO
AS THE GFS BRING THIS MCS FARTHER NORTHERN ACROSS S VT/S NH/AND NE
MA. THE ECMWF AND NAM BRING THE MCS ACROSS N CT/RI/AND MA. GOOD
AMOUNT OF SHEAR AND LLJ WILL STREAM LINE THIS SYSTEM...HOWEVER NOT A
LOT OF INSTABILITY PER MODELS. STILL A LOT OF UNCERTAINTY. DEPENDING
ON HOW THE ATMOSPHERE RECOVERS...THURSDAY LOOKS TO BE THE BEST DAY
FOR STRONG TO POSSIBLE SEVERE STORMS AS ML CAPE REACHES NEAR 2000
J/KG AND 0-6 KM BULK SHEAR NEARS 50 KTS AS A SURFACE LOW PRESSURE
SYSTEM APPROACHES THE AREA. STILL A LOT OF UNCERTAINTY WITH THIS
SYSTEM...BUT CONDITIONS ARE STARTING TO LINE UP FOR AN ACTIVE
THURSDAY.

FRIDAY INTO THE WEEKEND...
LINGERING COLD FRONT ASSOCIATED WITH SURFACE LOW THAT MOVED THROUGH
OVERNIGHT WILL STALL OVER SNE ON FRIDAY. THIS MAY BRING ANOTHER
ROUND OF STRONG STORMS ACROSS THE SOUTHERN HALF OF THE AREA BY
FRIDAY. SHORTWAVE ALOFT WILL CONTINUE TO MOVE THROUGH PUSHING THE
LOW OFFSHORE BY FRIDAY NIGHT. WITH THE REGION STILL UNDER A TROUGH
CONDITIONS ARE STILL FAVORABLE FOR SCATTERED SHOWERS. DEPENDING ON
HEATING...THUNDERSTORMS ARE POSSIBLE AS WELL. SUNDAY LOOKS TO BE THE
BEST DAY FOR NO SHOWERS...BUT STILL CANNOT RULE IT OUT.

TEMPS WILL BE CLOSE TO AVERAGE WITH UPPER 70S TO LOWER 80S AS HIGH
TEMPS WITH MID TO LOWER 60S AS MIN TEMPS. HOWEVER DEWPOINTS FRIDAY
INTO SUNDAY WILL BE UPPER 60S TO LOWER 70S ESP ACROSS THE SOUTH
SHORE MAKING IT QUITE MUGGY/HUMID.

DID A BLEND OF HPC/ECMWF/AND NAM FOR THIS CURRENT FORECAST.

NEXT WEEK...
MONDAY LOOKS TO BE DRY AS HIGH PRESSURE MOVED OVER...HOWEVER IT
APPEARS THAT ANOTHER SHORTWAVE WILL APPROACH THE REGION BY
TUESDAY/WEDNESDAY BRINGING ANOTHER CHANCE FOR ACTIVE WEATHER.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE TO HIGH CONFIDENCE.
STORMS MAY LINGER TIL 03Z CAPE COD AND THE ISLANDS. A FEW STORMS
WILL CONTAIN GUSTY WINDS AND HEAVY DOWNPOURS. OTHERWISE VFR
CONDITIONS TONIGHT WITH INCREASING NNW WINDS PROVIDING GOOD VSBYS.
VFR AGAIN WED WITH A DIMINISHING WIND.

KBOS TAF...MODERATE TO HIGH CONFIDENCE.
VFR TONIGHT AND WED WITH A GUSTY NNW.

KBDL TAF...MODERATE TO HIGH CONFIDENCE.
VFR THROUGH WED WITH GUSTY WINDS IN THE AFTERNOON TOMORROW.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

THURSDAY-SUNDAY...
MODERATE CONFIDENCE. PREVAILING VFR. SCT SHRA/TSRA WITH PSBL MVFR-
IFR IMPACTS. TSRA MAY BE SEVERE.

&&

.MARINE...
TONIGHT...

A FEW STRONG STORMS WILL IMPACT THE SOUTHERN OUTER WATERS UNTIL
10-11 PM THEN MOVING WELL OUT TO SEA. GUSTY NNW WINDS UP TO 25 KT
WILL IMPACT THE WATERS BEGINNING 11 PM AND CONTINUING OVERNIGHT.

WED...
NNW WINDS UP TO 25 KT THEN DIMINISHING DURING THE AFTERNOON. GOOD
VSBY.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY THROUGH SUNDAY...
MODERATE CONFIDENCE. ANTICIPATING SW WINDS OVER THE WATERS AS LOW
PRES DRAPES ACROSS INTERIOR NEW ENGLAND. WINDS MAY WAVER...WHILE
REMAINING LIGHT. SEAS MAY REACH 5 FT WITH THE APPROACH OF A COLD
FRONT LATE THURSDAY INTO FRIDAY. ALONG THIS COLD FRONT EXPECT
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. ON AGAIN
OFF AGAIN SHOWERS/THUNDER MAY OCCUR FRIDAY INTO SUNDAY...LOW
CONFIDENCE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
     WEDNESDAY FOR ANZ231>235-237-250-254>256.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...FRANK
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Jul 24, 7:17 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EDT TUE JUL 24 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-252330-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
717 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW TO MODERATE PROBABILITY FOR A FEW SEVERE
THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-252330-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
717 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW TO MODERATE PROBABILITY FOR A FEW STRONG
THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 5:37 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
537 PM EDT TUE JUL 24 2012

MAZ020-022>024-242230-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-SOUTHERN BRISTOL MA-
537 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS HEADING FOR MARTHAS VINEYARD AND NANTUCKET...

AT 535 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING ACROSS CAPE
COD FROM BOURNE TO ORLEANS. THE LINE WAS MOVING SOUTHEAST AT 30 MPH.

THIS LINE OF STORMS WILL CROSS VINEYARD AND NANTUCKET SOUNDS...AND
WILL MOVE ACROSS MARTHAS VINEYARD BETWEEN 545 PM AND 615 PM. THE
STORMS WILL CROSS NANTUCKET BETWEEN 615 PM AND 645 PM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS. DO NOT DRIVE THROUGH FLOODED ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.

&&

LAT...LON 4125 6996 4123 7001 4132 7029 4133 7004
      4166 7000 4159 7044 4132 7029 4155 7048
      4153 7063 4150 7070 4135 7044 4131 7076
      4147 7067 4142 7086 4152 7096 4146 7081
      4191 6996

JWD
Special weather statement, Jul 24, 6:07 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT TUE JUL 24 2012

MAZ024-242300-
NANTUCKET MA-
607 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS APPROACHING NANTUCKET...

AT 605 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER NANTUCKET
SOUND...ABOUT 10 MILES NORTHWEST OF NANTUCKET...AND WERE MOVING
SOUTHEAST AT 30 MPH.

THE STORMS WILL CROSS NANTUCKET BETWEEN 615 PM AND 645 PM...AND
WILL BRING WIND GUSTS TO 30 MPH...SMALL HAIL AND FREQUENT LIGHTNING.

GET INDOORS WHEN THESE STORMS APPROACH. BE ALERT FOR FLOODING OF
POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.

&&

LAT...LON 4123 7001 4124 7012 4128 7026 4132 7028
      4134 7032 4134 7029 4132 7028 4129 7022
      4130 7019 4131 7008 4134 7004 4137 7003
      4139 7006 4140 7005 4137 7001 4126 6995

JWD
Special weather statement, Jul 24, 6:24 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
624 PM EDT TUE JUL 24 2012

MAZ013>016-018-019-242300-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK
MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
624 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORM NEAR BOSTON...

AT 620 PM...A STRONG THUNDERSTORM WAS LOCATED NEAR MILTON AND WAS
MOVING SOUTHEAST AT 25 MPH. THERE HAVE BEEN SEVERAL REPORTS OF PEA
SIZED HAIL WITH THIS STORM...MOST RECENTLY FROM BROOKLINE.

THIS STORM WILL MOVE ACROSS THE SOUTH SHORE THROUGH 7 PM AND WILL
PRODUCE SMALL HAIL AND HEAVY RAIN.

* SOME LOCATIONS AFFECTED INCLUDE...MILTON...QUINCY...RANDOLPH...
  BRAINTREE...WEYMOUTH...HOLBROOK...AVON...BROCKTON...ABINGTON...
  ROCKLAND...WHITMAN...PEMBROKE...HANSON...HANOVER AND EAST
  BRIDGEWATER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
PLYMOUTH COUNTY.

&&

LAT...LON 4200 7097 4230 7122 4236 7107 4233 7102
      4232 7103 4231 7103 4232 7101 4230 7099
      4228 7100 4227 7099 4228 7096 4229 7097
      4210 7071

JWD
Local storm report, Jul 24, 6:49 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
649 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             GOFFSTOWN               43.02N  71.60W
07/24/2012  M0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

0246 PM     HAIL             BARRE                   42.42N  72.11W
07/24/2012  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0316 PM     TSTM WND DMG     NEW BRAINTREE           42.32N  72.13W
07/24/2012                   WORCESTER          MA   AMATEUR RADIO

            TREE ACROSS ROAD WEST BROOKFIELD ST.... TREE ON WIRES
            ON PROUTY RD.

0320 PM     HAIL             SALEM                   42.53N  70.87W
07/24/2012  M1.25 INCH       ESSEX              MA   AMATEUR RADIO

0321 PM     HAIL             SALEM                   42.53N  70.87W
07/24/2012  M0.75 INCH       ESSEX              MA   AMATEUR RADIO

0322 PM     TSTM WND DMG     WARE                    42.25N  72.25W
07/24/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 32

0326 PM     HAIL             LYNN                    42.47N  70.96W
07/24/2012  M0.88 INCH       ESSEX              MA   AMATEUR RADIO

0326 PM     TSTM WND DMG     WEST BROOKFIELD         42.24N  72.15W
07/24/2012                   WORCESTER          MA   AMATEUR RADIO

            TREE BLOCKING CHURCH ST.... TREE DOWN ON WOODS ST.

0418 PM     TSTM WND DMG     STAFFORD                41.98N  72.28W
07/24/2012                   TOLLAND            CT   AMATEUR RADIO

            TREE DOWN ON WIRES ON COLBURN RD.

0443 PM     MARINE TSTM WIND 6 W WELLFLEET           41.93N  70.15W
07/24/2012  M41 MPH          ANZ231             MA   AMATEUR RADIO

0501 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/24/2012                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE LIMB DOWN

0515 PM     HAIL             NEW BEDFORD             41.66N  70.94W
07/24/2012  M0.75 INCH       BRISTOL            MA   AMATEUR RADIO

            ROOSEVELT ST

0535 PM     MARINE TSTM WIND 15 E ORLEANS            41.79N  69.71W
07/24/2012  E40 MPH          ANZ254             MA   AMATEUR RADIO

0551 PM     MARINE TSTM WIND NAUSHON STATION         41.49N  70.74W
07/24/2012  M40 MPH          DUKES              MA   AMATEUR RADIO

            ELIZABETH ISLANDS

&&

JWD
Special weather statement, Jul 24, 8:36 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
836 PM EDT TUE JUL 24 2012

MAZ007-014>016-022-250115-
BARNSTABLE MA-EASTERN ESSEX MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX
MA-SUFFOLK MA-
836 PM EDT TUE JUL 24 2012

AT 832 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER LYNN...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MALDEN...SWAMPSCOTT...EVERETT...
  SOMERVILLE...CAMBRIDGE...REVERE...CHELSEA...CHARLESTOWN...
  ALLSTON...NAHANT...EAST BOSTON...WINTHROP...SOUTH BOSTON...FOREST
  HILLS...JAMAICA PLAIN...BOSTON...DORCHESTER...MATTAPAN...MILTON AND
  QUINCY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4259 7092 4248 7082 4245 7093 4241 7091
      4245 7095 4241 7098 4235 7094 4235 7099
      4233 7101 4235 7087 4234 7087 4228 7101
      4227 7099 4229 7096 4226 7094 4228 7092
      4227 7090 4223 7110 4245 7119

FRANK
Special weather statement, Jul 24, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
849 PM EDT TUE JUL 24 2012

CTZ004-MAZ012-RIZ001-002-250130-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER
MA-WINDHAM CT-
849 PM EDT TUE JUL 24 2012

AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 4 MILES WEST OF BURRILLVILLE...OR ABOUT 7 MILES
NORTHEAST OF PUTNAM...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BURRILLVILLE...FOSTER...
  GLOCESTER...SMITHFIELD...SCITUATE AND NORTH PROVIDENCE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4185 7140 4174 7169 4195 7192 4207 7177

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:01 PM EDTSpecial Marine WarningBOX59 min
Jul 24, 9:05 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk40 min
Jul 24, 9:31 PM EDTSpecial Marine WarningBOX59 min
Jul 24, 9:36 PM EDTSpecial Weather StatementBOXPlymouth39 min
Jul 24, 9:42 PM EDTSevere Thunderstorm WarningBOXPlymouth48 min
Jul 24, 9:48 PM EDTSpecial Marine WarningBOX57 min
Jul 24, 10:27 PM EDTSpecial Marine WarningBOX63 min
Jul 24, 10:36 PM EDTSpecial Marine WarningBOX27 min
Jul 24, 11:51 PM EDTSpecial Marine WarningBOX54 min
Jul 25, 12:33 AM EDTSpecial Marine WarningBOX57 min
Jul 25, 4:35 PM EDTSmall Craft AdvisoryBOX35 hr
Jul 24, 8:52 PM EDTSevere Thunderstorm WarningBOXProvidence38 min
Jul 24, 9:28 PM EDTSpecial Weather StatementBOXBristol, Kent, Newport47 min

Nearby

Special Weather Statements in Rhode Island, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.